prozac overdose?

Discussion in 'Help Me! I Need to Talk to Someone.' started by emilyroselovesu, Dec 3, 2010.

Thread Status:
Not open for further replies.
  1. emilyroselovesu

    emilyroselovesu Well-Known Member

    i went to my psychiatrist the other day and she had my dosage of prozac increased from 40 mg to 60 mg. so yesterday i took the 60 dosage and felt fine till about 9 pm.
    i was extremely dizzy.
    having diarrhea.
    extremely nauseous.
    all of my limbs felt tingly. like when it falls asleep.
    my insides felt like that as well.
    i couldnt stop shaking.
    I WAS THE MOST SUICIDAL I HAVE EVER BEEN.
    i couldnt sleep.

    now it is 9 am the next say and the only thing wrong is a stomach ache and some diarrhea.

    was this an overdose?
    or what was happening to me?
     
  2. CatherineC

    CatherineC Staff Alumni

    Its not an overdose, its just side effects from the increased dose. If you were only having the physical problems then I'd tell you to give it a couple of days and see if you get used to the dosage. However, since you're the most suicidal that you've ever been, you need to get back to the psychiatrist (or phone them) and ask if you need a different medication. Prozac can increase suicidal feelings in young people and isn't always the most suitable medication for them.
    You can't overdose on the stuff though so don't worry about that.
    Let us know how you get on
    xxxx
     
  3. emilyroselovesu

    emilyroselovesu Well-Known Member

    i did call her and left a message. i am waiting for her to call back.
    i dont want to take that dosage again today because i felt so sick to my stomach. throwing up is my WORST fear. so whenever i feel sick i get extremely suicidal.
     
  4. CatherineC

    CatherineC Staff Alumni

    Then you need different medication but don't worry because there are literally loads of different meds and you are bound to find one that suits you. Tell the psych that you don't want to take it because it's making you feel too ill.
    Take care xxxx
     
  5. doityourself

    doityourself Well-Known Member

    I agree with Catherine, talk to your doctor and see what he says. I know that when my meds are up I do feel a differance for the first couple of days, the same symptons your describing but I would hesitate taking anything that is bringing on more thoughts of harm.
     
  6. emilyroselovesu

    emilyroselovesu Well-Known Member

    i have tried like 5 other medications.
    i hate taking new ones because i usually always get a stomach ache at first and then i feel so depressed about it i dont even feel it working.
    why do i have to take any at all?
    i just dont like having all these things in my system.
     
  7. CatherineC

    CatherineC Staff Alumni

    I don't think any of us like taking the meds Emily. I know that I don't. I really resent the fact that I have to. I remember the day that my doctor told me that I'd probably be on them for life. I went home and cried.
    Sadly though, we have no choice and theres absolutely no point in thinking about it. It won't get you anywhere. Sometimes we have to do hard things and as hard things go, it's relatively easy to pop a pill.
    You might not have to stay on them for life though. You may be fine with a course of them instead. If you can learn enough coping strategies and build your support system then you might be able to stop the meds altogether.
    Alternatively you can start looking into your illness yourself. Educate yourself on the subject. You may decide to give some alternative medicine a try. Chinese herbs are supposed to be very good. Other people find stuff like yoga works.
    You've got to work it out for yourself because you're unique and special and worth the effort.
    xxxx
     
  8. emilyroselovesu

    emilyroselovesu Well-Known Member




    well i want to see what im like without the pills. i wonder how good i could do in therapy without medicine.
     
Thread Status:
Not open for further replies.